Threshold Policies for Controlled Retrial Queues with Heterogeneous Servers

Efrosinin, Dmitry and Breuer, Lothar (2006) Threshold Policies for Controlled Retrial Queues with Heterogeneous Servers. Annals of Operations Research, 141 (1). pp. 139-162. ISSN 0254-5330. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1007/s10479-006-5297-5

Abstract

Retrial queues are an important stochastic model for many telecommunication systems. In order to construct competitive networks it is necessary to investigate ways for optimal control. This paper considers K -server retrial systems with arrivals governed by Neut' Markovian arrival process, and heterogeneous service time distributions of general phase-type. We show that the optimal policy which minimizes the number of customers in the system is of a threshold type with threshold levels depending on the states of the arrival and service processes. An algorithm for the numerical evaluation of an optimal control is proposed on the basis of Howar's iteration algorithm. Finally, some numerical results will be given in order to illustrate the system dynamics.

Item Type: Article
Uncontrolled keywords: Optimal Control - MAP - PH - Retrial queueing system - Controllable queueing systems - Monotonicity of optimal policies - Threshold levels - Numerical analysis
Subjects: Q Science
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Lothar Breuer
Date Deposited: 16 Mar 2009 11:39
Last Modified: 01 May 2009 16:12
Resource URI: http://kar.kent.ac.uk/id/eprint/12991 (The current URI for this page, for reference purposes)
  • Depositors only (login required):